Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 135, NWS Austin/San Antonio, TX

May 2, 2006Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2006, 6:29 PM CDT for Medina County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2006, 6:29 PM CDT (23:29 UTC)
Expired
May 2, 2006, 7:30 PM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2504 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:57 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 2, 3:57 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT TUE MAY 2 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG OUR EASTERN
COUNTIES IN SOUTH CENTRAL TEXAS. THESE STORMS WILL CONTINUE
THROUGH THE EVENING AND END BY MIDNIGHT. THIS IS DUE TO REMNANTS
OF A MCS IN NORTHEAST TEXAS THIS MORNING AND AN UPPER LEVEL
DISTURBANCE. VERY UNSTABLE AIRMASS THIS AFTERNOON AS TEMPERATURES
ARE SOARING INTO THE 90S OVER SOUTH CENTRAL TEXAS. TEMPERATURES
WILL CONTINUE TO BE WELL ABOVE NORMAL OVER THE NEXT SEVERAL DAYS.
SEVERAL SHORT-WAVE TROUGHS WILL MOVE INTO SOUTH CENTRAL TEXAS
FRIDAY INTO THE WEEKEND...BRINGING CHANCES OF SHOWERS AND
THUNDERSTORMS FRIDAY INTO SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  70  90 / 10 -  -  10
AUSTIN BERGSTROM INTL AIRPORT  70  91  67  90 / 10 -  -  10
DEL RIO INTL AIRPORT           74  94  72  96 / -  -  10 10
SAN ANTONIO INTL AIRPORT       71  92  70  90 / 10 -  -  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/02
Hazardous weather outlook, May 2, 5:29 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT TUE MAY 2 2006

TXZ171>173-183>194-202>209-217>225-228-031030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
529 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED EVENING THUNDERSTORMS OVER THE RIO GRANDE PLAINS AND
EDWARDS PLATEAU WILL PRODUCE GUSTY WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. OTHERWISE SCATTERED THUNDERSTORMS FRIDAY MAY
APPROACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.

In the hours before

Local storm report, May 2, 5:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             12 NNE SAN ANTONIO      29.62N 98.43W
05/02/2006  E0.88 INCH       BEXAR              TX   TRAINED SPOTTER

            JUDSON RD/LOOP 1604

&&

JPB
Local storm report, May 2, 5:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             7 ENE SAN ANTONIO       29.50N 98.40W
05/02/2006  M1.75 INCH       BEXAR              TX   TRAINED SPOTTER

            WURZBACH/I35

0524 PM     HAIL             2 N WINDCREST           29.55N 98.38W
05/02/2006  M2.00 INCH       BEXAR              TX   PUBLIC

&&

JPB
Local storm report, May 2, 5:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     FLASH FLOOD      7 ENE SAN ANTONIO       29.50N 98.40W
05/02/2006                   BEXAR              TX   TRAINED SPOTTER

            STREET FLOODING STOPPING TRAFIC ON INTERSTATE 35 AT
            WURZBACH

&&

JPB
Local storm report, May 2, 5:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             6 NE SAN ANTONIO        29.52N 98.43W
05/02/2006  E1.75 INCH       BEXAR              TX   PUBLIC

            I35/OCONNOR

0510 PM     HAIL             14 NE SAN ANTONIO       29.60N 98.34W
05/02/2006  E1.00 INCH       BEXAR              TX   TRAINED SPOTTER

            ROLLING OAKS MALL

0517 PM     HAIL             4 WSW AUSTIN            30.28N 97.81W
05/02/2006  M1.00 INCH       TRAVIS             TX   TRAINED SPOTTER

            MOPAC AT LOOP 360

&&

JPB
Local storm report, May 2, 5:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             LOCKHART                29.87N 97.68W
05/02/2006  M1.75 INCH       CALDWELL           TX   LAW ENFORCEMENT

0545 PM     HAIL             1 N WINDCREST           29.53N 98.38W
05/02/2006  M2.50 INCH       BEXAR              TX   NWS EMPLOYEE

            2 TO 2.5 INCH HAIL FOR 30 MINUTES

&&

JPB
Local storm report, May 2, 5:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             OLMOS PARK              29.47N 98.49W
05/02/2006  E1.75 INCH       BEXAR              TX   CO-OP OBSERVER

&&

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:54 PM CDTSevere Thunderstorm WarningEWXComal, Guadalupe66 min
May 2, 3:59 PM CDTSevere Thunderstorm WarningEWXBastrop61 min
May 2, 4:27 PM CDTFlash Flood WarningEWXComal2 hr
May 2, 4:57 PM CDTSevere Thunderstorm WarningEWXBexar63 min
May 2, 5:10 PM CDTFlash Flood WarningEWXBexar3 hr
May 2, 5:18 PM CDTSevere Thunderstorm WarningEWXCaldwell57 min
May 2, 6:00 PM CDTSevere Thunderstorm WarningEWXBexar60 min
May 2, 6:17 PM CDTSevere Thunderstorm WarningEWXAtascosa58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.